Side Effects Worth the Cure?

Ask Your Doctor

Surely you have seen the commercials on television. They advertise different medications meant to do everything from grow hair to end hot flashes. And at the end of every commercial you hear, “Ask your doctor if ******** is right for you!”

Right for me? Ask my doctor? OK, maybe I will.

“Dr. Close (my general physician), can I ask you something? I saw an add for female hormone replacement medication. Is it right for me?”

A New Disease

I can’t tell you how many times I have watched a commercial and said to myself, “Where did that disease come from? Is it common? Could I be suffering from it? Will I get to wear a colored ribbon?”

Have you ever heard of Trihemamasticular Disease? I googled it – nothing came up. But that doesn’t mean there isn’t an advertisement in the works. At this very moment, there is probably a pill being made which promises to alleviate the symptoms of Trihemamasticular Disease. And if there is, rest assured it will be the best thing for you.

Just be aware of the side effects…

  • Common side effects may include the following: nausea, indigestion, coughing, dry mouth, ringing in the ears, and a runny nose.
  • Don’t be alarmed if you experience: watery eyes, hair loss, brittle teeth, a craving for oysters, bleeding gums, or stinky feet. These symptoms are usually temporary.
  • Stop using this medication if you begin to experience: a reddening of your ear lobes, tooth loss, finger loss, memory loss, or financial loss.
  • Avoid the following while taking this medication: leather, crayons, animal fat, peanut butter, aspirin, attitudes, children, loud noises, butterfly feces, clowns, and purified water.
  • Get medical attention immediately if you begin to experience: hives, swelling of the left knee, suicidal thoughts, thoughts of starting over, unknown tongues, a desire to star in a reality show, rapid breathing, breathing through a straw while submerged in a river, thoughts of voting Democrat, or a craving for pickles.

Warning Label

As crazy as it may sound, there should also be a warning label inside every Bible. They should make television commercials explaining the possible side effects of following Christ.

Side effects may include:

  • Being hated, ridiculed, made fun of, mocked, and parodied.
  • Being ostracized, avoided, shunned, passed over for promotions, and fired from a job.
  • Being accused of radicalism, racism, fanaticism, and narrow-mindedness.
  • A cross to bear.

Blessed are ye, when men shall revile you, and persecute you, and shall say all manner of evil against you falsely, for my sake.” – Matthew 5:11

Then shall they deliver you up to be afflicted, and shall kill you: and ye shall be hated of all nations for my name’s sake.” – Matthew 24:9

And he said to them all, If any man will come after me, let him deny himself, and take up his cross daily, and follow me.” – Luke 9:23

And whosoever doth not bear his cross, and come after me, cannot be my disciple.” – Luke 14:27

Is this Medicine right for you? Yes! The side effects are totally worth the cure.

Advertisements

8 Comments

Filed under Christian Maturity, Humor, salvation, Witnessing, worship

8 responses to “Side Effects Worth the Cure?

  1. Another warning label: You will see your flaws and true self. Great post!

  2. I really enjoyed this post and I agree the side effects are worth the cure.

  3. Donald Norris

    This was a HaHa post. You got me at first. Luv how you turned the lunacy of advertising medications into the Gospel message. I think that all advertising for medications should be banned. You pay your doctor to probably diagnose you and prescribe the right medication if any.

  4. My granddaughter and I have spent many moments laughing as we watched the commercials listing side effects and the warnings lasted longer than the actual “wonderful benefits” of the medicine. Your “side effects” made me giggle and the truth of the side effects of following Christ being totally worth it is “right on” – so, once again, thank you!

  5. I have fibromyalgia. They came out with a new pill for it and advertised it on TV. One of the side-effects was “sudden death.” I never wanted to try it. Lol Yes, the side effects from being a Christian is sometimes persecution and ridicule. But we are in such fantastic company!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s